MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE INFANT SKIN TEMPERATURE PROBE, REUSABLE (GIRAFFE, PANDA); INCUBATOR, NEONATAL

VYAIRE MEDICAL AIRLIFE INFANT SKIN TEMPERATURE PROBE, REUSABLE (GIRAFFE, PANDA); INCUBATOR, NEONATAL
Model Number AIRLIFE¿ INFANT SKIN TEMPERATURE PROBE, REUSABLE (GIRAFFE¿, PANDA¿)
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, vyaire has not received the suspect device/component for evaluation.Therefore, no root cause could be determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that a patient suffered a burn injury involving the airlife infant skin temperature probe, and medical intervention was required to treat the wound.
 
Additional Manufacturer Narrative
Result of investigation: three probes were returned which are working properly in terms of reading temperature.However, no insulation resistance or hipot testing performed due presence of breaks in the cable jackets exposing the shield wires.Heat shrink was applied on one of the probes (not as the original condition) in order to keep using it after the cable jacket had been breached.Also, photo included in package shows burn may have been caused by the tip of the probe (not the incubator).Based on the findings, it was determined that the reported failure is not related to the manufacturing process but perhaps to a user error based on the ifu (instructions for use) supplied to each probe to not try to use or repair a damaged unit.

Brand Name
AIRLIFE INFANT SKIN TEMPERATURE PROBE, REUSABLE (GIRAFFE, PANDA)
Common Device Name
INCUBATOR, NEONATAL
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa, il
MDR Report Key10382894
Report Number3005934741-2020-00002
Device Sequence Number1730228
Product Code FMZ
UDI-Device Identifier10885403260759
UDI-Public(01)10885403260759(10)THM171105
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ INFANT SKIN TEMPERATURE PROBE, REUSABLE (GIRAFFE¿, PANDA¿)
Device Catalogue Number2075796-001
Device Lot NumberTHM171105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;